Health Problems from Using Kratom Long Term
There have been many reported health problems associated with long-term or heavy Kratom use. A lot of these are discounted by Kratom promoters because there haven’t been any real clinical studies on Kratom. That may be true, but when it comes to your health, you shouldn’t discount evidence because it isn’t 100% scientific. In my opinion, it’s best to be cautious.
Though rare, there have been some reports of liver failure among heavy users of Kratom. Scientific research has shown that “Chronic use of kratom recreationally has been associated with rare instances of acute liver injury. The onset of injury is usually within 2 to 8 weeks of starting regular use of kratom powder or tablets, with symptoms of fatigue, nausea, pruritus and dark urine followed by jaundice.” – https://livertox.nih.gov/Kratom.htm Another cause of Jaundice (liver failure) was reported by https://aasldpubs.onlinelibrary.wiley.com/doi/full/10.1002/hep.27612. The subject was a 58 year old man who had been ingesting 1 tablespoon of ground Kratom leaves per day for 90 days before his psychiatrist noticed symptoms of jaundice.
While there hasn’t been a lot of research on this, someone with a history of liver problems should probably be wary of using Kratom. Heavy alcohol drinkers should also avoid Kratom.
Other Health Risks
Since there haven’t been any major scientific studies on the effects of Kratom, it’s hard to find conclusive evidence about the health risks associated with its use. Having said that, it’s not hard to find anecdotal reports online about users experiencing many negative effects on their health that they associate with Kratom. Some I have found are:
- Hyperpigmentation of the cheeks
- Weight loss
- Stomach problems
- Vision problems
It’s important to pay attention to your body and heed any warning signs it may give you. If you use Kratom in moderation and live an otherwise healthy lifestyle, you will most likely be fine. If, however, you are using heavy amounts over long periods of time it is unlikely that you won’t have any long-term side effects.